Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 31, 2012, 10:17 PM EDT for Barrow County, Walton County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 10:17 PM EDT (02:17 UTC)
- Expired
- May 31, 2012, 11:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
Counties Barrow County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1904 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782
WWUS82 KFFC 010217
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 PM EDT THU MAY 31 2012
GAZ034-035-047-010300-
1017 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALTON...BARROW
AND GWINNETT COUNTIES UNTIL 1100 PM EDT...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND LOGANVILLE TO WEST OF SOCIAL
CIRCLE...MOVING NORTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 1100 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YOUTH...WALNUT
GROVE...SOCIAL CIRCLE...LOGANVILLE...JERSEY...BETWEEN...WINDSOR...
HERNDONVILLE...EBENEZER...BOLD SPRINGS...HARBIN...NICHOLASVILLE...
PANNELL...GOOD HOPE AND MONROE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3407 8377 3406 8373 3404 8370 3392 8362
3389 8363 3388 8359 3385 8357 3382 8351
3360 8368 3364 8373 3365 8377 3379 8398
3382 8394 3408 8387 3412 8382
TIME...MOT...LOC 0217Z 195DEG 18KT 3386 8384 3379 8378
3367 8376
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 31, 10:05 PM EDT, 12 minutes earlier.
Area forecast discussion, May 31, 10:05 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1005 PM EDT THU MAY 31 2012 .UPDATE... BULK OF SHOWERS AND THUNDERSTORMS OVER EAST CENTRAL GEORGIA AT THE MOMENT...BUT EXPECT ACTIVITY MOVING EAST ACROSS ALABAMA TO AFFECT WESTERN SECTIONS AFTER MIDNIGHT AND WILL CONTINUE GOOD CHANCE TO LIKELY FOR MUCH OF THE AREA. OTHERWISE...OVERALL TEMPS LOOK IN LINE AND ONLY MINOR ADJUSTMENTS ANTICIPATED AT THIS TIME. 49 && .PREV DISCUSSION... /ISSUED 816 PM EDT THU MAY 31 2012/ PREV DISCUSSION... /ISSUED 349 PM EDT THU MAY 31 2012/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... WEAKENING SHORT WAVE OVER ALABAMA THIS AFTERNOON PRODUCING CLOUDS ACROSS THE CWA. A FEW THUNDERSTORMS DEVELOPING IN AREAS OF BEST HEATING ACROSS THE CENTRAL ZONES WITH SOME SHOWERS ACROSS THE NORTHWEST. WILL HAVE TO WATCH AND SEE WHAT ELSE DEVELOPS THROUGH THE EVENING...BUT CAPES ARE FORECAST TO BE WEAK AFTER 00Z. HOWEVER NEXT SHORT WAVE SHOULD MOVE THROUGH THE OHIO VALLEY LATER TONIGHT AND FRIDAY MORNING...DRAGGING A COLD FRONT THROUGH THE CWA. MODELS CONTINUE TO AGREE THE FRONT SHOULD BE INTO NORTHWEST GEORGIA BY 12Z AND CROSSING THE CWA DURING THE DAY. HEATING WILL HELP INCREASE INSTABILITY DURING THE DAY WITH CAPES NEAR 1500 AND MUCH OF NORTHEAST GEORGIA IS IN A SLIGHT RISK OF SEVERE FOR FRIDAY. THE SHORT WAVE SHOULD BE EAST OF THE CWA BY 00Z WITH NORTHWEST FLOW DOMINATING THE STATE. THICKNESS VALUES DROPPING ACROSS THE AREA FOR SATURDAY WITH COOLER THAN NORMAL TEMPERATURES OVER MUCH OF THE CWA. 41 LONG TERM /SATURDAY THROUGH THURSDAY/... NO CHANGES TO THE EXTENDED AT THIS TIME. SEE PREVIOUS DISCUSSION. ARG LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 533 AM EDT THU MAY 31 2012/ AS A COLD FRONT EXITS THE AREA TO THE SOUTHEAST FRIDAY NIGHT... HIGH PRESSURE WILL QUICKLY BUILD INTO THE REGION FOR THE WEEKEND. THE UPPER RIDGE WILL TRANSITION EASTWARD TOWARD THE CENTRAL CONUS... PLACING THE FORECAST AREA IN NORTHWEST FLOW ALOFT. THE UPPER RIDGE SHOULD AMPLIFY ACROSS THE CENTRAL CONUS BY THE END OF THE WEEKEND AND INTO EARLY NEXT WEEK. WITH SUCH A SETUP... ANY PERTURBATION IN THE UPPER LEVELS ALONG THIS RIDGE COULD ENHANCE THE POPS FOR A PORTION OF THE AREA... HOWEVER ATTM SATURDAY AND SUNDAY LOOK TO REMAIN DRY. THE GFS AND ECMWF BOTH INDICATE A FRONT SAGGING SOUTHWARD AND INFLUENCING THE AREA BY EARLY NEXT WEEK. THERE IS SOME DISAGREEMENT BETWEEN THE TWO ON TIMING AS THE ECMWF HAS IT MONDAY THROUGH TUESDAY... WHILE THE NAM HAS SLOWER AND BEING PRIMARILY ON TUESDAY. BOTH MODELS ARE IN GENERAL CONSENSUS WITH SWINGING A WEAK SHORTWAVE AND SOME ENHANCED MOISTURE INTO THE AREA FROM THE NORTHWEST FROM MONDAY INTO TUESDAY AS WELL. ALL CONSIDERED... HAVE DECIDED TO INCLUDE SLIGHT CHANCE POPS FOR THE NORTH ON MONDAY AND HAVE BETTER CHANCE AREA-WIDE FOR MONDAY NIGHT AND TUESDAY. FRONT IS PROGGED TO HANG AROUND NEAR THE GA-FL BORDER TUESDAY THROUGH MIDWEEK SO HAVE INCLUDED LOW CHANCE POPS TOWARD THE SOUTH. FOR TEMPS...MEX GUIDANCE LOOKED REASONABLE SO ONLY MINOR TWEAKS WERE MADE. THE AREA SHOULD SEE A GRADUAL WARM-UP THIS WEEKEND FOLLOWING THE FROPA AND HAVE HIGHS BACK IN THE UPPER 80S TO LOW 90S FOR MOST LOCATIONS NEXT WEEK. 03 AVIATION... 00Z UPDATE... WILL NEED TO KEEP AN EYE ON CLUSTER OF SHOWERS AND THUNDERSTORMS NORTH OF MCN DRIFTING NORTHEAST. SHOULD PASS TO THE EAST OF ATL METRO SITES BUT MAY AFFECT AHN IF IT HOLDS TOGETHER. AREA OF RAIN OVER TROUP COUNTY MAY REACH ATL SITES BY 02-03Z. OTHERWISE...VFR CONDITIONS EXPECTED THIS EVENING OUTSIDE OF PRECIP AREAS...BUT WIDESPREAD MVFR CIGS EXPECTED LATE TONIGHT AND CONTINUING INTO FRIDAY MORNING...AS COLD FRONT APPROACHES. THE GREATER TSRA THREAT WILL BE FROM 12Z-21Z FRIDAY AS FRONT PUSHES THROUGH THE STATE. SOUTHWEST WINDS OVERNIGHT...BECOMING WEST TO NORTHWEST FRIDAY WITH SPEEDS IN THE 10 TO 15 KT RANGE. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE MOST ELEMENTS...EXCEPT LOW ON TIMING OF CONVECTION. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 82 53 83 / 40 60 10 5 ATLANTA 68 79 55 80 / 50 60 10 5 BLAIRSVILLE 63 74 49 75 / 70 60 10 10 CARTERSVILLE 65 76 48 78 / 60 60 10 10 COLUMBUS 71 84 57 84 / 30 50 5 5 GAINESVILLE 66 80 54 79 / 50 60 10 10 MACON 68 89 54 84 / 40 40 10 5 ROME 67 76 51 82 / 70 60 10 10 PEACHTREE CITY 65 79 51 80 / 50 60 10 5 VIDALIA 72 89 61 84 / 50 60 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 31, 5:05 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EDT THU MAY 31 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011515- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 505 PM EDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED STRONG THUNDERSTORMS EXPECTED THIS EVENING... BECOMING MORE WIDESPREAD AFTER MIDNIGHT. .SYNOPSIS... AN UPPER LEVEL SHORT WAVE...AND ITS ASSOCIATED SURFACE COLD FRONT... WILL APPROACH THE STATE OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY THREATS FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING. .DISCUSSION... CAPE VALUES OF 1000-1500 THIS AFTERNOON WILL DECREASE SOME OVERNIGHT...BUT WILL REMAIN IN THE 500-1000 RANGE...AND COMBINED WITH AN APPROACHING UPPER LEVEL SHORT WAVE WILL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING...BECOMING MORE WIDESPREAD AFTER MIDNIGHT. WEAK SHEAR VALUES AND ONLY MODEST INSTABILITIES SHOULD HELP TO HOLD MOST STORM DEVELOPMENT BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL BRING A MORE SIGNIFICANT CHANCE FOR THUNDERSTORM DEVELOPMENT FRIDAY THROUGH EARLY SATURDAY MORNING. A FEW STORMS MAY BE SEVERE ON FRIDAY. THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS IN NORTH GEORGIA DURING THE AFTERNOON ON MONDAY. A WEAK FRONTAL BOUNDARY WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 31, 9:01 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT THU MAY 31 2012
GAZ072-073-010145-
901 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN JONES AND BALDWIN COUNTIES UNTIL 945 PM EDT...
AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BLOUNTSVILLE TO SOUTH OF COOPERS...MOVING
NORTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS JONES AND BALDWIN COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE BROWNS CROSSING...BLOUNTSVILLE...
HADDOCK...ETHRIDGE...COOPERS...PANCRAS...ALLENWOOD...SCOTTSBORO...
HARDWICK...MERIWETHER...MILLEDGEVILLE AND UNDERWOOD. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3303 8307 3299 8305 3295 8308 3301 8315
3297 8317 3298 8321 3290 8340 3296 8342
3314 8359 3318 8348 3317 8332 3319 8324
3317 8315 3315 8309 3311 8312 3305 8310
3308 8305 3307 8304
TIME...MOT...LOC 0101Z 236DEG 19KT 3312 8343 3302 8333
3292 8330Special weather statement, May 31, 9:13 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EDT THU MAY 31 2012
GAZ061-074-084-010145-
913 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN WASHINGTON...WILKINSON AND HANCOCK COUNTIES UNTIL 945 PM EDT...
AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF TOOMSBORO...MOVING NORTHEAST AT
35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WASHINGTON...WILKINSON AND HANCOCK COUNTIES THROUGH 945 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MCINTYRE...TOOMSBORO...
IRWINTON...OCONEE...HEBRON...DEEPSTEP...SANDERSVILLE...BEULAH...
LINTON AND WARTHEN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3267 8306 3288 8329 3299 8321 3297 8317
3299 8318 3301 8315 3295 8307 3300 8305
3303 8307 3307 8304 3308 8305 3305 8310
3309 8312 3330 8294 3312 8268
TIME...MOT...LOC 0113Z 219DEG 31KT 3296 8307Special weather statement, May 31, 9:36 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EDT THU MAY 31 2012
GAZ050-051-061-062-075-010215-
936 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WARREN...TALIAFERRO...GLASCOCK...GREENE AND HANCOCK COUNTIES UNTIL
1015 PM EDT...
AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS SCATTERED ACROSS MUCH OF THE COUNTIES...MOVING
EAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WARREN...TALIAFERRO...GLASCOCK...GREENE AND HANCOCK COUNTIES
THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SPRINGFIELD...MAYFIELD...SHOULDERBONE...POWELTON...
CULVERTON...SPARTA...VEAZEY...WHITE PLAINS...SHOALS...JEWELL...BEALL
SPRINGS...FIVE POINTS...CRAWFORDVILLE...BARNETT AND NORWOOD. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3324 8278 3319 8286 3313 8290 3305 8310
3308 8312 3315 8311 3319 8328 3325 8326
3331 8315 3334 8314 3348 8326 3360 8273
3358 8263 3346 8258 3341 8254 3336 8254
3334 8245
TIME...MOT...LOC 0136Z 255DEG 25KT 3350 8299 3347 8286
3336 8280Special weather statement, May 31, 9:48 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 PM EDT THU MAY 31 2012
GAZ074-010215-
948 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON COUNTY UNTIL 1015 PM EDT...
AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTHWEST THROUGH SOUTHWEST OF HEBRON...
MOVING NORTH AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WASHINGTON COUNTY THROUGH 1015 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE HEBRON...DEEPSTEP AND WARTHEN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3287 8303 3296 8307 3299 8305 3300 8305
3302 8307 3308 8304 3308 8301 3311 8298
3311 8295 3313 8290 3322 8282 3309 8269
TIME...MOT...LOC 0148Z 196DEG 25KT 3306 8308 3301 8303
3290 8306Special weather statement, May 31, 10:09 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 PM EDT THU MAY 31 2012
GAZ038-039-050-051-061-062-074>076-010300-
1009 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WILKES...WASHINGTON...WARREN...TALIAFERRO...OGLETHORPE...
GLASCOCK...GREENE...HANCOCK AND JEFFERSON COUNTIES UNTIL 1100 PM
EDT...
AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PENFIELD TO HEBRON...MOVING NORTHEAST AT 25
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES...WASHINGTON...WARREN...TALIAFERRO...OGLETHORPE...
GLASCOCK...GREENE...HANCOCK AND JEFFERSON COUNTIES THROUGH 1100 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HEBRON...
DEEPSTEP...SPRINGFIELD...BEULAH...SHOULDERBONE...LINTON...DEVEREUX...
SPARTA...LIBERTY...REYNOLDS PLANTATION...WRAYSWOOD...VEAZEY...
CAREY...PENFIELD AND GRESHAMVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3285 8301 3288 8305 3308 8303 3305 8310
3315 8311 3319 8328 3325 8326 3334 8314
3339 8319 3340 8324 3354 8327 3370 8340
3373 8330 3402 8293 3397 8278 3399 8265
3366 8249 3360 8264 3336 8254 3331 8239
TIME...MOT...LOC 0209Z 225DEG 20KT 3364 8315 3340 8292
3298 8296Special weather statement, May 31, 10:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 PM EDT THU MAY 31 2012
GAZ034-035-047-010300-
1017 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALTON...BARROW
AND GWINNETT COUNTIES UNTIL 1100 PM EDT...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND LOGANVILLE TO WEST OF SOCIAL
CIRCLE...MOVING NORTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 1100 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YOUTH...WALNUT
GROVE...SOCIAL CIRCLE...LOGANVILLE...JERSEY...BETWEEN...WINDSOR...
HERNDONVILLE...EBENEZER...BOLD SPRINGS...HARBIN...NICHOLASVILLE...
PANNELL...GOOD HOPE AND MONROE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3407 8377 3406 8373 3404 8370 3392 8362
3389 8363 3388 8359 3385 8357 3382 8351
3360 8368 3364 8373 3365 8377 3379 8398
3382 8394 3408 8387 3412 8382
TIME...MOT...LOC 0217Z 195DEG 18KT 3386 8384 3379 8378
3367 8376The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:39 PM EDT | Special Weather Statement | FFC | Wilkinson | 36 min |
| May 31, 8:43 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 32 min |
| May 31, 8:52 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam, Taliaferro | 38 min |
| May 31, 9:01 PM EDT | Special Weather Statement | FFC | Baldwin | 44 min |
| May 31, 9:12 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam | 48 min |
| May 31, 9:13 PM EDT | Special Weather Statement | FFC | Wilkinson | 32 min |
| May 31, 9:36 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 39 min |
| May 31, 9:48 PM EDT | Special Weather Statement | FFC | Washington | 27 min |
| May 31, 10:09 PM EDT | Special Weather Statement | FFC | Glascock, Greene, Hancock, Oglethorpe, Taliaferro, Warren and 1 more | 51 min |
| May 31, 10:41 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 49 min |
| May 31, 10:56 PM EDT | Special Weather Statement | FFC | Lumpkin, Towns, Union, White | 64 min |
| May 31, 11:16 PM EDT | Special Weather Statement | FFC | Lumpkin, Towns, Union, White | 44 min |
| May 31, 11:24 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Towns, Union, White | 36 min |
| Jun 1, 3:01 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 44 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.